Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 18, 2019, 6:37 PM EDT for Florence County, Williamsburg County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2019, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 18, 2019, 7:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, SC, Williamsburg County, SC
The radar
The Columbia radar (KCAE), 118 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS52 KILM 182237
SVRILM
SCC041-089-182330-
/O.NEW.KILM.SV.W.0073.190718T2237Z-190718T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
637 PM EDT Thu Jul 18 2019
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southwestern Florence County in northeastern South Carolina...
Williamsburg County in northeastern South Carolina...
* Until 730 PM EDT.
* At 637 PM EDT, a severe thunderstorm was located near Hebron, or 9
miles northwest of Kingstree, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Lake City, Kingstree, Trio, Salters, Hebron, Cades, Gourdin, Lane,
Greeleyville and Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3372 7998 3377 8000 3382 7991 3387 7989
3389 7991 3388 7994 3390 7995 3381 7957
3333 7975 3338 7979 3337 7980 3339 7984
3343 7988 3344 7987 3350 7996 3351 8000
3350 8000 3351 8008 3350 8010
TIME...MOT...LOC 2237Z 270DEG 14KT 3376 7995
HAIL...1.00IN
WIND...60MPH
$$
SHK1 follow-up statement
832
WWUS52 KILM 182325
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
725 PM EDT Thu Jul 18 2019
SCC041-089-182335-
/O.EXP.KILM.SV.W.0073.000000T0000Z-190718T2330Z/
Florence SC-Williamsburg SC-
725 PM EDT Thu Jul 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLORENCE AND
WILLIAMSBURG COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3372 7998 3377 8000 3382 7991 3387 7989
3389 7991 3388 7994 3390 7995 3381 7957
3333 7975 3338 7979 3337 7980 3339 7984
3343 7988 3344 7987 3350 7996 3351 8000
3350 8000 3351 8008 3350 8010
TIME...MOT...LOC 2325Z 270DEG 14KT 3376 7975
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:32 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 18, 3:32 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
332 PM EDT Thu Jul 18 2019
.SYNOPSIS...
A trough approaching from the west through Friday will produce
a greater chance of showers and thunderstorms, however the
hot and humid weather will continue through the weekend and
into early next week. A cold front could push to and across the
forecast area the middle of next week, and possibly break the
string of hot and humid days.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 300 PM Thursday...Heat advisory conditions expected again
on Friday as high heat and humidity combine to produce
dangerous heat with heat indices up over 105. A few places will
near Excessive Heat Warning criteria of 110 or higher. Temps
will reach into the mid 90s most places once again Fri with
overnight lows between 75 and 80 both tonight and Fri night. The
westerly downslope flow in the lower levels should add to heat
potential on Fri, but should see more clouds around to help
balance it out a bit.
Mid level trough will shift slowly eastward trying to make its
way across the Carolinas tonight through Friday. This trough
approaching from west will help to enhance convective
development in an already unstable atmosphere. All models point
at a late day spike in convection inland with activity
diminishing as it moves toward the coast closer to midnight.
Therefore best chc of greater storm coverage will be I-95
corridor late aftn and shifting toward the coast in a westerly
steering flow, but diminishing later this evening into early
overnight hour as we lose heating.
The mid level trough will remain aligned from SW to NE over the
Carolinas as it eases slightly eastward overnight into Fri. This
should help to maintain greater cloud cover and convective
activity with slightly higher SW winds through Fri. This trough
is coming up against ridge over the Atlantic, though which
should re- exert itself, especially heading into the weekend.
Depending on how quickly, should end up with limited, if any
activity heading into overnight Fri, but another hot and humid
day expected on Fri.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...The latest guidance has trended drier
for Saturday but looking at model soundings profiles are similar
to previous days so I have maintained the chance pops area
wide. Not a lot of forcing is probably what guidance is keying
on but the sea breeze boundary and outflows should be enough.
Almost impossible to go with a dry forecast this time of year.
HIghs in the lower to middle 90s combined with the dewpoints
well into the 70s will most likely warrant another heat
advisory.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 300 PM Thursday...The main focus of the extended will be
on the events of the latter part of the period as guidance still
points to a decent mid level trough developing and or moving
across the Eastern U.S. Of course there is the usual wobbling of
the front and its final position but it will likely be in the
area enhancing convection. The overall trend of the forecast
remains intact, cooling temperatures with increasing pops.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 18z...VFR. Scattered high clouds across area with cumulus
clouds beginning to develop away from the immediate coast.
Expect low clouds to diminish into overnight hours with few high
clouds remaining. Isolated storms still possible for this
afternoon, with increased chance of rain from approaching trough
around 0z inland and 3z towards to coast. Greater chance of
coverage and thunderstorms inland, and so have included VCTS for
FLO and LBT, and only VCSH for coastal terminals. No fog
concerns due to elevated winds overnight and marginal low level
moisture. South-southwest winds through tomorrow.
Extended Outlook...VFR conditions are expected outside any isolated
to widely scattered convection through Monday, with increased chances
of rain Tuesday.
&&
.MARINE...
As of 300 PM Thursday...Gusty SW winds will continue into
tonight in tightened gradient between trough inland and Bermuda
High. Gusts up to 20-25 kts will continue in sea breeze and
enhanced troughing through tonight, but should diminish heading
through Fri into the weekend with a spike up in the aftn sea
breeze again. The southerly push will keep seas up between 3 and
5 ft overnight but seas should come down to 2 to 4 ft late Fri
into Sat.
Winds and seas basically a persistence forecast for the
short term and much of the extended. Southwest winds of 10-15 knots
will continue with significant seas of 2-4 feet. Some uncertainty in
the wind directions show up toward the end of the period as a front
attempts to cross the area. Wind directions become basically erratic
as is typical with a decaying front but speeds with this feature
(also typical) will be very light.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory until 7 PM EDT this evening for SCZ017-023-024-
032-033-039-054>056-058-059.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Heat Advisory until 7 PM EDT this evening for NCZ087-096-099-
105>110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...RGZ
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...VAO
MARINE...RGZ/SHKHazardous weather outlook, Jul 18, 3:37 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Wilmington NC 337 PM EDT Thu Jul 18 2019 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 191945- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 337 PM EDT Thu Jul 18 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Elevated heat indices expected each day through early next week which may require the issuance of Heat Advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-191945- Coastal Brunswick- 337 PM EDT Thu Jul 18 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Moderate Risk of Rip Currents. Moderate Risk of Rip Currents. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Elevated heat indices expected each day through early next week which may require the issuance of Heat Advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-191945- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 337 PM EDT Thu Jul 18 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Heat Advisory. Moderate Risk of Rip Currents. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Elevated heat indices expected each day through early next week which may require the issuance of Heat Advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-191945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 337 PM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 18, 4:31 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington NC
431 PM EDT Thu Jul 18 2019
NCZ105>107-182115-
Inland New Hanover NC-Coastal Pender NC-Inland Pender NC-
431 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER AND CENTRAL
PENDER COUNTIES UNTIL 515 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm near
Phoenix, or 8 miles north of Leland, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Burgaw, Surf City, Hampstead, Topsail Beach, White Stocking, Maple
Hill, Long Creek, Cape Fear Community College North Campus,
Wrightsboro, Montague, Ashton, Rocky Point, Topsail, Castle Hayne,
The Borough, Woodside, Edgecomb, Murray Town, St. Helena and Pender
Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3437 7762 3426 7799 3427 7800 3428 7799
3429 7802 3432 7801 3432 7803 3433 7803
3433 7805 3434 7806 3434 7808 3435 7808
3437 7813 3440 7815 3472 7775 3472 7771
3464 7764 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 2031Z 245DEG 44KT 3436 7803
SHKSpecial weather statement, Jul 18, 4:41 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wilmington NC
441 PM EDT Thu Jul 18 2019
SCZ017-024-032-182100-
Marlboro SC-Florence SC-Dillon SC-
441 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS COULD BRING 40 MPH WIND GUSTS ACROSS
NORTHERN FLORENCE - SOUTHERN MARLBORO - AND SOUTHEASTERN DILLON
COUNTIES...
At 440 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brownsville to near Florence. Movement was
east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florence, Quinby, Mars Bluff, Brownsville, Oak Grove and Health South
Rehabilitation Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3429 7971 3429 7968 3431 7966 3432 7966
3433 7968 3435 7968 3444 7964 3442 7945
3425 7953 3425 7955 3423 7954 3420 7956
3419 7957 3417 7957 3417 7977
TIME...MOT...LOC 2040Z 272DEG 11KT 3437 7965 3414 7975
TRASpecial weather statement, Jul 18, 5:00 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington NC
500 PM EDT Thu Jul 18 2019
SCZ017-024-032-033-182145-
Marion SC-Marlboro SC-Florence SC-Dillon SC-
500 PM EDT Thu Jul 18 2019
...STRONG THUNDERSTORMS COULD BRING 45 MPH WIND GUSTS ACROSS
NORTHEASTERN FLORENCE...WESTERN DILLON...NORTHWESTERN MARION AND
SOUTHEASTERN MARLBORO COUNTIES...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Dunbar to Claussen. Movement
was east at 25 mph.
Wind gusts of 45 mph will be possible with these storms. Small tree
limbs could be torn down, and yard furniture could be thrown by the
wind.
Locations impacted include...
Bennettsville, Marion, Latta, Clio, Sellers, Bingham, Blue Brick,
Brownsville, Oak Grove, Dunbar, Minturn and Blenheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3463 7946 3410 7932 3410 7959 3436 7967
3445 7958 3446 7970 3462 7975
TIME...MOT...LOC 2058Z 272DEG 20KT 3451 7968 3413 7960
TRASpecial weather statement, Jul 18, 5:20 PM EDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Wilmington NC 520 PM EDT Thu Jul 18 2019 SCZ024-182145- Dillon SC- 520 PM EDT Thu Jul 18 2019 ...SPECIAL WEATHER STATEMENT FOR DILLON COUNTY UNTIL 545 PM EDT... At 519 PM EDT, Doppler radar was tracking a strong thunderstorm over Dillon, moving northeast at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dillon, South Of The Border, Little Rock, Hamer and Mcleod Medical Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3438 7917 3434 7941 3444 7948 3455 7936 TIME...MOT...LOC 2119Z 232DEG 27KT 3442 7939 TRA
Special weather statement, Jul 18, 6:19 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Wilmington NC
619 PM EDT Thu Jul 18 2019
NCZ099-182315-
Columbus NC-
619 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL COLUMBUS COUNTY UNTIL
715 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Whiteville, moving northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Whiteville, Chadbourn, Lake Waccamaw, Hallsboro, Redbug, Southeastern
Community College, Brunswick and Columbus Regional Healthcare System.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3443 7860 3443 7857 3442 7854 3425 7845
3418 7873 3435 7883 3444 7860
TIME...MOT...LOC 2219Z 247DEG 19KT 3430 7871
SHKSpecial weather statement, Jul 18, 6:32 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
632 PM EDT Thu Jul 18 2019
SCZ054-058-182330-
Coastal Horry SC-Central Horry SC-
632 PM EDT Thu Jul 18 2019
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN HORRY COUNTY UNTIL 730
PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm over
Horry Georgetown Technical College Conway Campus, or over Red Hill,
moving east at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Myrtle Beach, Conway, Myrtle Beach Airport, Socastee, North Myrtle
Beach Airport, Red Hill, Hickory Grove, Homewood, Horry Georgetown
Technical College Conway Campus, Bucksville, Hand, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee, Forestbrook,
Hammond, Coastal Carolina University, Briarcliffe Acres, Atlantic
Beach and Lighthouse Care Center Of Conway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3369 7913 3388 7907 3392 7872 3380 7872
3374 7882 3367 7891
TIME...MOT...LOC 2232Z 270DEG 14KT 3380 7899
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:29 PM EDT | Special Weather Statement | ILM | Marion | 61 min |
| Jul 17, 8:43 PM EDT | Special Weather Statement | ILM | Georgetown | 62 min |
| Jul 18, 4:57 AM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 15 hr |
| Jul 18, 3:29 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 28 hr |
| Jul 18, 4:01 PM EDT | Special Weather Statement | ILM | Florence | 29 min |
| Jul 18, 4:26 PM EDT | Special Weather Statement | ILM | Florence | 34 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | ILM | Dillon | 19 min |
| Jul 18, 5:00 PM EDT | Special Weather Statement | ILM | Marlboro | 45 min |
| Jul 18, 5:20 PM EDT | Special Weather Statement | ILM | Dillon | 25 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | ILM | Horry | 58 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Jul 18, 7:57 PM EDT | Special Weather Statement | ILM | Georgetown | 33 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.